Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 83, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 5, 2009, 8:27 PM EDT for Anderson County, Shelby County, Spencer County, Kentucky. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2009, 8:27 PM EDT (00:27 UTC)
- Expired
- Apr 5, 2009, 8:43 PM EDT
- In force
- 16 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Anderson County, KY, Shelby County, KY, Spencer County, KY
The radar
The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 6:37 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 060027
SVRLMK
KYC005-211-215-060100-
/O.NEW.KLMK.SV.W.0083.090406T0027Z-090406T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
827 PM EDT SUN APR 5 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
EASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 900 PM EDT...
* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LITTLE MOUNT..AND MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTHVILLE AROUND 835 PM EDT...
MT. EDEN AROUND 840 PM EDT...
HARRISONVILLE AND GLENSBORO AROUND 845 PM EDT...
WADDY...GRAEFENBURG AND PEYTONA AROUND 850 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3815 8502 3813 8504 3812 8501 3800 8499
3798 8534 3813 8533 3823 8503
TIME...MOT...LOC 0027Z 251DEG 32KT 3804 8527
$$
MJ2 follow-up statements
000
WWUS53 KLMK 060036
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM EDT SUN APR 5 2009
KYC005-211-215-060100-
/O.CON.KLMK.SV.W.0083.000000T0000Z-090406T0100Z/
SHELBY KY-SPENCER KY-ANDERSON KY-
836 PM EDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN ANDERSON...EASTERN SPENCER AND SOUTHEASTERN SHELBY
COUNTIES...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MT. EDEN...OR ABOUT 33
MILES EAST OF LOUISVILLE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HARRISONVILLE AND GLENSBORO AROUND 845 PM EDT...
WADDY...GRAEFENBURG AND PEYTONA AROUND 850 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3823 8503 3815 8502 3813 8504 3812 8501
3800 8499 3799 8519 3816 8520
TIME...MOT...LOC 0036Z 251DEG 38KT 3806 8518
$$
MJ000
WWUS53 KLMK 060043
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT SUN APR 5 2009
KYC005-211-215-060053-
/O.CAN.KLMK.SV.W.0083.000000T0000Z-090406T0100Z/
SHELBY KY-SPENCER KY-ANDERSON KY-
843 PM EDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANDERSON...
EASTERN SPENCER AND SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3823 8503 3815 8502 3813 8504 3812 8501
3800 8499 3799 8519 3816 8520
TIME...MOT...LOC 0043Z 251DEG 38KT 3808 8509
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:10 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 5, 7:10 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 710 PM EDT SUN APR 5 2009 .UPDATE... UPDATE TO AVIATION DISCUSSION ONLY. && .SHORT TERM (TONIGHT AND MONDAY)... ...TORNADO WATCH FOR CENTRAL KY AND MOST OF SOUTH CENTRAL INDIANA TILL 1AM EDT...MIDNIGHT CDT... SEVERE CONVECTION STILL LOOKS ON TRACK FOR LATE AFTERNOON AND EVENING. 1830Z RADAR SHOWS GARDEN VARIETY T-STORMS ABOUT TO ENTER OUR FAR NW FORECAST AREA (FA). HOWEVER...AS T-STORMS ADVANCE EASTWARD...THEY ARE EXPECTED TO STRENGTHEN ESPECIALLY AS THE COLD FRONT AND 80 TO 90 KT MID LEVEL JET DRAWS NEARER. THE MAIN THREATS STILL LOOK TO BE DAMAGING WINDS AND LARGE HAIL...HOWEVER A FEW TORNADOES CAN/T BE RULED OUT AS CONVECTION BECOMES MORE SURFACED BASED THIS AFTERNOON. AN AXIS OF UPPER 50S/LOW 60S DEWPTS ADVECTING INTO THE FA FROM WESTERN KY WILL HELP INCREASE THE MIXED LAYER FURTHER TOWARD THE SFC. WILL CONTINUE SEVERE WORDING IN ZONES. THE COLD FRONT CURRENTLY STRETCHING SOUTH FROM THE LOW PRESSURE CENTER OVER WEST CENTRAL IL DOWN TO AROUND HOUSTON TEXAS WILL MOVE EAST CROSSING OUR AREA BETWEEN 22Z TO 4Z THIS EVENING. BEHIND THE FRONT...T-STORMS WILL SUBSIDE. A QUICK DRY SLOT WILL GIVE US A BREAK IN PRECIP AROUND MIDNIGHT AND THE WEE HOURS OF THE MORNING. THEN AN UPPER TROUGH WILL SWING DOWN BEHIND THE UPPER CLOSED LOW BRINGING IN LIGHT WRAP AROUND MOISTURE AND COLDER AIR. SCATTERED RAIN SHOWERS SHOULD MAKE THEIR WAY BACK INTO THE AREA AROUND OR BEFORE SUNRISE TOMORROW MORNING. AS WINDS SHIFT TO THE WNW EARLY MONDAY...STRONG CAA WILL CHANGE LOW LEVEL MOISTURE TO A RA/SN MIX BY LATE MORNING/EARLY AFTERNOON. WITH LIGHT QPF AMOUNTS AND SUCH WARM GROUNDS...EXPECT LITTLE IF ANY SNOW TO STICK TO THE GROUND MONDAY AFTERNOON. MONDAY WILL DEFINITELY FEEL LIKE WINTER WITH SNOW FLAKES FLYING...TEMPS HOLDING STEADY IN THE UPPER 30S/LOW 40S FOR HIGHS...AND COLD WINDS GUSTING UP TO AROUND 30 TO 35 MPH. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... ...WINTER MAKES A BRIEF RETURN... MONDAY NIGHT DEEPENING LOW PRESSURE WILL BE CROSSING EASTERN NEW YORK WHILE STRONG CANADIAN HIGH PRESSURE DIVES SOUTH THROUGH THE GREAT PLAINS. WE WILL BE CAUGHT IN BETWEEN WITH STRONG COLD AIR ADVECTION ON NORTHERLY FLOW. MOISTURE WILL CONTINUE TO WRAP AROUND THE NORTHEAST LOW AND DUMP INTO THE OHIO AND TENNESSEE VALLEYS...ESPECIALLY DURING THE EVENING HOURS. MODEL FORECAST SOUNDINGS CONTINUE TO SUPPORT ALL SNOW AS THE PRECIPITATION TYPE MONDAY NIGHT. IT STILL LOOKS LIKE UP TO AN INCH OF WET SNOW ACCUMULATION WILL BE POSSIBLE IN GRASSY AREAS OF THE BLUE GRASS AND THE HIGHER ELEVATIONS OF OUR EASTERN CWFA. WNW WINDS MONDAY NIGHT OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS AS LOW AS 20 DEGREES AS AIR TEMPERATURES DROP INTO THE UPPER 20S TO AROUND 30. AFTER COORDINATING WITH SURROUNDING OFFICES WILL HOLD OFF ON A FREEZE WATCH FOR NOW SINCE WE HAVE SEVERE WEATHER TO CONTEND WITH FIRST THIS AFTERNOON AND EVENING. THE MID SHIFT TONIGHT CAN TAKE ANOTHER LOOK AT THE POSSIBILITY OF A FREEZE WATCH FOR TUESDAY MORNING. THE LIGHT SNOW WILL GRADUALLY TAPER OFF LATE MONDAY NIGHT INTO TUESDAY MORNING...AND BY TUESDAY AFTERNOON THERE SHOULDN/T BE MUCH LEFT OTHER THAN STRAY FLURRIES OR SPRINKLES. IT WILL STILL BE A CHILLY CLOUDY DAY WITH HIGH TEMPERATURES ONLY MAKING IT INTO THE LOWER 40S. TUESDAY NIGHT/WEDNESDAY MORNING WILL BRING THE COLDEST TEMPERATURES OF THE WEEK. THE LOW AND MID LEVEL CLOUDS WILL SCOUR OUT AS THE NORTHEASTERN STORM LIFTS WELL OFF INTO CANADA. CIRRUS WILL LIKELY REMAIN...ESPECIALLY OVER THE EASTERN CWFA...BUT WITH LIGHT WINDS AND A COOLER GROUND TEMPERATURE IT LOOKS LIKE JUST ABOUT EVERYBODY SHOULD SEE MIDDLE TO UPPER 20S BY THE TIME THE SUN COMES UP WEDNESDAY...POSSIBLY A BIT COOLER IN THE USUAL SHELTERED COLD SPOTS. BY THURSDAY LOW PRESSURE WILL BE OVER THE OZARKS WITH A WARM FRONT REACHING EASTWARD INTO THE OHIO RIVER VALLEY. BY AFTERNOON HIGH PRESSURE OVER THE GULF OF MEXICO WILL HAVE MOVED FAR ENOUGH TO THE EAST TO ALLOW MOISTURE TO RETURN NORTHWARD AND INTERACT WITH THE FRONTAL ZONE...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. SHOWERS AND STORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY EVENING AS LOW PRESSURE RIDES UP THE FRONT. NEXT WEEKEND LOOKS QUITE PLEASANT AS HIGH PRESSURE OVER THE GREAT LAKES BRINGS US PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES. THE GFS DOES TRY TO BRING A STORM SYSTEM IN FROM THE WEST BY SUNDAY AFTERNOON...WILL HAVE TO MONITOR THAT BUT WILL KEEP THINGS DRY FOR NOW. && .AVIATION (00Z TAFS)... THUNDERSTORMS WILL MOVE THROUGH THE REGION OVER THE FIRST 3-6HRS OF THE TAF PERIOD. BWG SHOULD SEE STORMS ENDING BY 02Z...SDF BY 04Z AND LEX BY 06Z. MVFR AND IFR CIGS/VIS IN MODERATE TO HEAVY RAIN ALONG WITH VARIABLE WIND GUSTS OVER 40KTS POSSIBLE AT TIMES IN THE STRONGEST OF STORMS. A BREAK IN PRECIPITATION WILL OCCUR AFTER THE THUNDERSTORMS MOVE THROUGH BUT SHOWERS WITH OCCASIONAL MVFR CONDITIONS WILL MOVE INTO THE REGION ONCE AGAIN AFTER 10Z. SHOWERS MAY MIX WITH LIGHT SNOW AT TIMES AFTER 15Z MONDAY...WITH MVFR/IFR CONDITIONS LIKELY IN AND NEAR ANY SHOWERS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...AML LONG TERM....13 AVIATION.....MACZKO
Hazardous weather outlook, Apr 5, 3:42 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT SUN APR 5 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 342 PM EDT SUN APR 5 2009 /242 PM CDT SUN APR 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD OVER THE AREA THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE. IN ADDITION TO DANGEROUS LIGHTNING AND HEAVY RAINFALL...THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. THUNDERSTORM ACTIVITY WILL BEGIN TO DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MUCH COLDER AIR WILL MOVE INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA FOR THE FIRST HALF OF THE WORK WEEK. THE PRIMARY CONCERN OF THIS COLD SPELL IS FOR TENDER VEGETATION AND ANY YOUNG LIVESTOCK EXPOSED TO THE ELEMENTS. LOW TEMPERATURES TUESDAY AND WEDNESDAY MORNINGS WILL DROP BELOW FREEZING IN MOST IF NOT ALL LOCATIONS...AND MAY FALL AS FAR AS THE MID 20S IN SOME LOW-LYING AREAS WEDNESDAY MORNING. WHILE SOME LIGHT SNOW IS EXPECTED TO FALL OVER THE AREA FROM MONDAY INTO TUESDAY...LITTLE ACCUMULATION IS EXPECTED DUE TO RELATIVELY WARM GROUND TEMPERATURES. UP TO AN INCH WILL BE POSSIBLE IN THE BLUE GRASS AND ON THE HIGHER ELEVATIONS OF EASTERN CENTRAL KENTUCKY...PRIMARILY MONDAY NIGHT IN GRASSY AREAS. A CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...STRONG WINDS...AND ANY FUNNEL CLOUDS OR TORNADOES THIS EVENING. AML/13
In the hours before
Special weather statement, Apr 5, 6:42 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 642 PM EDT SUN APR 5 2009 KYZ029>031-033-034-038-052330- BULLITT-HENRY-JEFFERSON-OLDHAM-SHELBY-SPENCER- 642 PM EDT SUN APR 5 2009 ...STRONG STORMS MOVING EAST OF LOUISVILLE INTO HENRY...OLDHAM...SHELBY AND NORTHERN BULLITT COUNTIES... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LA GRANGE TO HIGHVIEW...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF CARROLLTON TO 10 MILES SOUTHEAST OF LOUISVILLE...AND MOVING EAST AT 45 MPH. SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LA GRANGE BY 645 PM EDT. NEAR TAYLORSVILLE BY 700 PM EDT. NEAR SHELBYVILLE BY 705 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Local storm report, Apr 5, 6:48 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT SUN APR 05 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 6 WNW LOUISVILLE 38.26N 85.84W
04/05/2009 JEFFERSON KY BROADCAST MEDIA
TREES AND POWER LINES DOWN IN THE PORTLAND AREA.
&&
EVENT NUMBER LMK0900340
MRCSpecial weather statement, Apr 5, 6:57 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 657 PM EDT SUN APR 5 2009 KYZ027-028-045-053-063-052330- GRAYSON-HARDIN-HART-LARUE-NELSON- 657 PM EDT SUN APR 5 2009 ...A BROKEN LINE OF STRONG STORMS WILL MOVE ACROSS EASTERN HARDING...NELSON...NORTHERN HART AND LARUE COUNTIES... AT 654 PM EDT/554 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES SOUTH OF LOUISVILLE TO 24 MILES NORTHEAST OF BOWLING GREEN...AND MOVING EAST AT 35 MPH. SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR HODGENVILLE BY 720 PM EDT. NEAR BARDSTOWN BY 730 PM EDT. JSD
Special weather statement, Apr 5, 7:00 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM EDT SUN APR 5 2009 INZ090>092-KYZ025-027>031-033-034-038-045-046-053-054-060045- BULLITT-CLARK-FLOYD-GRAYSON-HARDIN-HARRISON-HENRY-JEFFERSON-LARUE- MARION-MEADE-NELSON-OLDHAM-SHELBY-SPENCER-WASHINGTON- 700 PM EDT SUN APR 5 2009 ...THUNDERSTORMS WITH GUSTY WINDS TO CONTINUE ACROSS CENTRAL KENTUCKY... STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH MUCH OF CENTRAL KENTUCKY OVER THE NEXT HOUR OR SO. IN ADDITION TO DANGEROUS LIGHTNING...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH THE REGION. A TORNADO WATCH IS IN EFFECT UNTIL 1AM EST MONDAY FOR ALL OF CENTRAL KENTUCKY. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Apr 5, 7:09 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 709 PM EDT SUN APR 5 2009 KYZ026-061-062-070>072-060000- BUTLER-EDMONSON-LOGAN-OHIO-SIMPSON-WARREN- 609 PM CDT SUN APR 5 2009 ...STRONG THUNDERSTORM WITH GUSTY WINDS MOVING THROUGH SOUTH CENTRAL KENTUCKY... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSSELLVILLE...OR 18 MILES EAST OF ELKTON... AND MOVING EAST AT 30 MPH. FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Apr 5, 7:49 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
749 PM EDT SUN APR 05 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL PLANO 36.88N 86.42W
04/05/2009 E0.88 INCH WARREN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900341
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:13 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Allen, Barren, Green, Hart, Larue and 4 more | 32 min |
| Apr 5, 8:27 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion, Mercer | 33 min |
| Apr 5, 8:35 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Lincoln, Metcalfe and 3 more | 25 min |
| Apr 5, 8:36 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Jessamine | 24 min |
| Apr 5, 8:39 PM EDT | Tornado Warning | LMK | Allen, Monroe | 16 min |
| Apr 5, 8:54 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 36 min |
| Apr 5, 8:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 34 min |
| Apr 5, 8:56 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 20 min |
| Apr 5, 9:00 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln, Russell | 30 min |
| Apr 5, 9:12 PM EDT | Tornado Warning | LMK | Casey, Lincoln | 16 min |
| Apr 5, 9:13 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Madison | 28 min |
| Apr 5, 9:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 32 min |
| Apr 5, 9:14 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 31 min |
| Apr 6, 3:53 AM EDT | Freeze Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 35 hr |
| Apr 6, 3:53 AM EDT | Freeze Warning | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.